Two Characterizations of Gamma Distribution in terms of sth Conditional Moments

Journal Title: JOURNAL OF ADVANCES IN MATHEMATICS - Year 2014, Vol 5, Issue 2

Abstract

The gamma distribution is highly important in applications and data modeling. It is usually used to model waiting times, the size of insurance claims, and rainfalls. It also serves as a conjugate prior distribution for various types the conjugate prior to many likelihood distributions the exponential distribution. In this paper we state and prove two new characterizations of the two parameter gamma distribution by establishing a connection between s-right truncated moments (s-left truncated moments) and the reversed hazard rate (hazard rate). These characterization results are easier to check in data analysis. Besides, our results generalize some of the well known theoretical results of Koicheva (1993) and Ahsanullah et al., 2012.

Authors and Affiliations

Ahmed Affify, A. N. Ahmed, Z. M. Nofal

Keywords

Related Articles

Oscillation Criteria For Even Order Nonlinear Neutral Differential Equations With Mixed Arguments

This paper deals with the oscillation criteria for nth order nonlinear neutral  mixed type dierential equations.

Plane Symmetric Space Time with Mesonic Cosmic Strings in Bimetric Relativity

In this paper, plane symmetric space-time is studied with cosmic strings coupled with massive scalar field in the context of Rosen™s Bimetric Theory of Relativity. Here it is shown that only vacuum model can be construct...

Markov Stochastic Processes in Biology and Mathematics -- the Same, and yet Different

Virtually every biological model utilising a random number generator is a Markov stochastic process. Numerical simulations of such processes are performed using stochastic or intensity matrices or kernels. Biologists, ho...

COMMON FIXED POINT THEOREMS FOR WEAKLY COMPATIBLE MAPPINGS IN COMPLEX VALUED b-METRIC SPACES

In this paper, we prove a common xed point theorem for weakly compatible mappings in complex valued b-metric space and also improve the condition of contraction of the results of M. Kumar et al.[7]. Further, we prove com...

Estimation of Beta Regression Model with Applied Study

This paper proposes a regression model where the dependent variable is beta distributed. Therefore the observations of the dependent variable must fall within (0,1) interval. This beta regression model produces two regre...

Download PDF file
  • EP ID EP651267
  • DOI 10.24297/jam.v5i2.3683
  • Views 192
  • Downloads 0

How To Cite

Ahmed Affify, A. N. Ahmed, Z. M. Nofal (2014). Two Characterizations of Gamma Distribution in terms of sth Conditional Moments. JOURNAL OF ADVANCES IN MATHEMATICS, 5(2), 688-695. https://europub.co.uk./articles/-A-651267